MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the asset found the adhesive at the distal end forceps cover of the scope was peeled off.The asset was repaired and returned to asset stock.A review of the asset's repair history showed the asset was last serviced via repair on april 1, 2021.There was no issue with the adhesive.The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
During a standard service inspection, the asset evis exera ii ultrasound gastro-videoscope's adhesive at the distal foreps cover peeled off.There was no reported allegation of any malfunction associated with the device and there was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: g3, g6, h2, h4, h6 and h10.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.A root cause could not be conclusively determined; based on the physical evaluation and investigation results, the potential cause could be attributed to the following: - peeling of glue was noted to be caused by excessive force applied, e.G.Roughly rubbed, at the time of carrying, storing, performing or cleaning the device.- long-term use may have resulted the peeling of glue.As stated on the ifu (instruction for use) and as a preventive measure, the ifu provides the following: warning ¿do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.The legal manufacturer will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11743163
Report Number8010047-2021-05591
Device Sequence Number11751807
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1